Alert archive / Oklahoma / Red Flag Warnings in 2019
Red Flag Warning 2, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Nov 25, 2019, 3:58 PM CST for 24 counties in Oklahoma; 5 counties in Texas. It took effect at Nov 26, 2019, 11:00 AM CST. It was in force for 9 hr. 14 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 25, 2019, 3:58 PM CST (21:58 UTC)
- In effect from
- Nov 26, 2019, 11:00 AM CST
- Expired
- Nov 26, 2019, 8:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Norman, OK
All 29 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Major County, OK, Noble County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 122 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 26, 1:10 PM CST | NON-TSTM WND GST 58 | 3 Ssw Freedom, OK | |
| Nov 26, 1:15 PM CST | NON-TSTM WND GST 59 | 8 Wsw Arnett, OK | |
| Nov 26, 1:15 PM CST | NON-TSTM WND GST 62 | 16 Nne Freedom, OK | MAY RANCH MESONET SITE. |
| Nov 26, 1:19 PM CST | NON-TSTM WND GST 58 | 1 Ssw Gage, OK | |
| Nov 26, 1:35 PM CST | NON-TSTM WND GST 62 | 3 Ssw Freedom, OK | MESONET STATION FREE FREEDOM. |
| Nov 26, 1:50 PM CST | NON-TSTM WND GST 60 | 2 Wsw Woodward, OK | |
| Nov 26, 1:55 PM CST | NON-TSTM WND GST 64 | 13 Nne Camp Houston, OK | MAY RANCH MESONET. |
| Nov 26, 2:10 PM CST | NON-TSTM WND GST 59 | 4 Wnw Camargo, OK | |
| Nov 26, 2:30 PM CST | NON-TSTM WND GST 63 | 3 Wnw Camargo, OK | |
| Nov 26, 2:40 PM CST | NON-TSTM WND GST 58 | 4 Ne Cestos, OK | SEILING MESONET. |
| Nov 26, 2:45 PM CST | NON-TSTM WND GST 59 | 1 Sw Cherokee, OK | |
| Nov 26, 3:06 PM CST | NON-TSTM WND GST 59 | Burns Flat, OK | MEASURED AT CLINTON-SHERMAN AIRPORT |
| Nov 26, 4:30 PM CST | NON-TSTM WND GST 58 | 2 Ssw Vance Air Force B, OK | AWOS VANCE AFB. |
| Nov 26, 6:25 PM CST | NON-TSTM WND GST 62 | 3 W Goodlett, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2449 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
904 WWUS84 KOUN 252158 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 358 PM CST Mon Nov 25 2019 ...Critical Fire Weather Conditions Expected Tuesday... OKZ004>006-009>011-014>017-021>023-033>038-TXZ083>085-087-088- 260600- /O.UPG.KOUN.FW.A.0002.191126T1700Z-191127T0000Z/ /O.NEW.KOUN.FW.W.0002.191126T1700Z-191127T0000Z/ Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey- Custer-Blaine-Beckham-Washita-Caddo-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Hardeman-Foard-Wilbarger-Knox-Baylor- 358 PM CST Mon Nov 25 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY FOR high WINDS AND LOW RELATIVE HUMIDITY FOR western Oklahoma and western north Texas... The National Weather Service in Norman has issued a Red Flag Warning for high winds and low relative humidity, which is in effect from 11 AM to 6 PM CST Tuesday. * TIMING...11 AM through 6 PM Tuesday * WINDS...Southwest 30 to 40 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...In the lower 60s. * IMPACTS...If fires start, they will spread rapidly and will be difficult to contain. Ongoing fires may grow larger. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. && $$
5 follow-up statements
899 WWUS84 KOUN 260430 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 1030 PM CST Mon Nov 25 2019 ...Critical Fire Weather Conditions Expected Tuesday... OKZ004>006-009>011-014>017-021>023-033>038-TXZ083>085-087-088- 261230- /O.CON.KOUN.FW.W.0002.191126T1700Z-191127T0000Z/ Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey- Custer-Blaine-Beckham-Washita-Caddo-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Hardeman-Foard-Wilbarger-Knox-Baylor- 1030 PM CST Mon Nov 25 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY FOR HIGH WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... * TIMING...11 AM through 6 PM Tuesday * WINDS...Southwest 30 to 40 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...In the lower 60s. * IMPACTS...If fires start, they will spread rapidly and will be difficult to contain. Ongoing fires may grow larger. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. && $$
617 WWUS84 KOUN 261017 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 417 AM CST Tue Nov 26 2019 ...Critical Fire Weather Conditions Expected This Afternoon... OKZ007-008-012-013-018-270000- /O.EXA.KOUN.FW.W.0002.191126T1700Z-191127T0000Z/ Grant-Kay-Garfield-Noble-Kingfisher- 417 AM CST Tue Nov 26 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL OKLAHOMA... The National Weather Service in Norman has issued a Red Flag Warning for breezy winds and low relative humidity, which is in effect from 11 AM this morning to 6 PM CST this evening. * TIMING...11 AM through 6 PM Tuesday * WINDS...Southwest 25 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...In the upper 60s. * IMPACTS...If fires start, they will spread rapidly and will be difficult to contain. Ongoing fires may grow larger. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. && $$ OKZ004>006-009>011-014>017-021>023-033>038-TXZ083>085-087-088- 270000- /O.CON.KOUN.FW.W.0002.191126T1700Z-191127T0000Z/ Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey- Custer-Blaine-Beckham-Washita-Caddo-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Hardeman-Foard-Wilbarger-Knox-Baylor- 417 AM CST Tue Nov 26 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY FOR HIGH WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... * TIMING...11 AM through 6 PM Tuesday * WINDS...Southwest 30 to 40 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...In the 60s to lower 70s in northern Texas. * IMPACTS...If fires start, they will spread rapidly and will be difficult to contain. Ongoing fires may grow larger. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. && $$
226 WWUS84 KOUN 262100 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 300 PM CST Tue Nov 26 2019 ...Critical Fire Weather Conditions Continue Through Early Evening... OKZ004>018-021>023-033>038-TXZ083>085-087-088-270000- /O.CON.KOUN.FW.W.0002.000000T0000Z-191127T0000Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Beckham-Washita- Caddo-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Hardeman-Foard- Wilbarger-Knox-Baylor- 300 PM CST Tue Nov 26 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR high WINDS AND LOW RELATIVE HUMIDITY FOR Western and NORTH CENTRAL OKLAHOMA and western north Texas... * TIMING...11 AM through 6 PM Tuesday * WINDS...West southwest 30 to 40 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 12 percent. * TEMPERATURES...In the lower 60s. * IMPACTS...If fires start, they will spread rapidly and will be difficult to contain. Ongoing fires may grow larger. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. && $$
666 WWUS84 KOUN 262358 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 558 PM CST Tue Nov 26 2019 ...Critical Fire Weather Conditions Continue Through Early Evening... OKZ004>006-009>011-014-015-021-270100- /O.CAN.KOUN.FW.W.0002.000000T0000Z-191127T0000Z/ Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey- Beckham- 558 PM CST Tue Nov 26 2019 ...RED FLAG WARNING IS CANCELLED FOR NORTHWEST OKLAHOMA... The National Weather Service in Norman has cancelled the Red Flag Warning. $$ OKZ007-008-012-013-016>018-022-023-033>038-TXZ083>085-087-088- 270200- /O.EXT.KOUN.FW.W.0002.000000T0000Z-191127T0200Z/ Grant-Kay-Garfield-Noble-Custer-Blaine-Kingfisher-Washita-Caddo- Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Hardeman-Foard- Wilbarger-Knox-Baylor- 558 PM CST Tue Nov 26 2019 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM CST THIS EVENING FOR PORTIONS OF NORTH CENTRAL, WEST CENTRAL, AND SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS... * TIMING...Through 8 PM this evening. * WINDS...West 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 10 percent. * TEMPERATURES...In the mid 50s to low 60s. * IMPACTS...If fires start, they will spread rapidly and will be difficult to contain. Ongoing fires may grow larger. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. && $$ Mahale
693 WWUS84 KOUN 270159 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 759 PM CST Tue Nov 26 2019 OKZ007-008-012-013-016>018-022-023-033>038-TXZ083>085-087-088- 270300- /O.EXP.KOUN.FW.W.0002.000000T0000Z-191127T0200Z/ Grant-Kay-Garfield-Noble-Custer-Blaine-Kingfisher-Washita-Caddo- Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Hardeman-Foard- Wilbarger-Knox-Baylor- 759 PM CST Tue Nov 26 2019 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CST THIS EVENING... $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Nov 25, 2:59 PM CST, 59 minutes earlier.
Area forecast discussion, Nov 25, 2:59 PM CST, 59 minutes before
Area Forecast Discussion
National Weather Service Norman OK
259 PM CST Mon Nov 25 2019
.DISCUSSION...
This week's forecast will be marked by high winds and critical fire
weather tomorrow, mainly across western Oklahoma and western north
Texas; followed by precipitation chances Wednesday evening
through Saturday morning, including a chance for wintry mix late
Wednesday night across northwest Oklahoma and a slight risk for
severe storms on Friday.
Downslope flow and deep mixing ahead of an approaching cold front
will result in winds up to 40 mph gusting to 55-60 mph across much
of western Oklahoma and western north Texas. A high wind warning is
in effect for these western counties surrounded by a wind advisory
for the rest of the forecast area. In addition, low RH values (12-
17%) will combine with the high winds to result in critical fire
weather concerns. The fire weather watch has been converted into a
red flag warning.
Winds should drop off a bit (though still be quite breezy) after the
sun sets and the cold front moves through Tuesday night. Much cooler
temperatures will fill in behind this front.
Precipitation chances do not start increasing until late Wednesday
when mid level warm moisture advection starts coming in from the
south.
Precipitation type Wednesday night remains a challenge. Raw model
guidance is trending slightly warmer at the surface, so frozen
precipitation may be more confined to northwest Oklahoma. However,
models vary significantly on the warm nose and near surface freezing
layer. Sleet, freezing rain, and/or snow will all be possible in
northwest Oklahoma.
Rain chances diminish somewhat Thursday and continue into Saturday
morning. With a return to southerly surface flow on Friday, theta-e
advection will allow for some modest instability supporting
thunderstorms. With a strong low level jet, strong to severe
thunderstorms will also be possible.
Models are coming into better agreement with the arrival time of a
closed low this weekend, clearing out precipitation by Saturday
afternoon and leaving the rest of the weekend cold and dry.
Day
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 41 71 33 49 / 0 0 0 0
Hobart OK 39 68 29 48 / 0 0 0 0
Wichita Falls TX 46 75 33 52 / 0 0 0 10
Gage OK 32 62 23 46 / 0 0 0 0
Ponca City OK 39 68 30 48 / 0 10 10 0
Durant OK 48 74 38 55 / 10 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from noon to 9 PM CST Tuesday for OKZ008-013-
018>020-024>032-039>043-045>047-050-051.
High Wind Warning from noon to 9 PM CST Tuesday for OKZ004>007-
009>012-014>017-021>023-033>038-044.
Red Flag Warning from 11 AM to 6 PM CST Tuesday for OKZ004>006-
009>011-014>017-021>023-033>038.
TX...Wind Advisory from noon to 9 PM CST Tuesday for TXZ089-090.
High Wind Warning from noon to 9 PM CST Tuesday for TXZ083>088.
Red Flag Warning from 11 AM to 6 PM CST Tuesday for TXZ083>085-
087-088.
&&
30/14Hazardous weather outlook, Nov 25, 12:36 PM CST, 3 hours 22 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1236 PM CST Mon Nov 25 2019 OKZ004>048-050>052-TXZ083>090-261845- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1236 PM CST Mon Nov 25 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Fire Weather... Critical fire conditions are expected Tuesday for western Oklahoma and western north Texas. Relative humidity values will range from 15 to 25 percent with wind gusts up to 60 mph. .High Winds... Winds across western Oklahoma and western north Texas are expected to reach 30 to 40 mph with gusts up to 60 mph. Much of central Oklahoma could see winds of 25 to 35 mph with gusts to 45 mph. .Winter Weather... Northwest Oklahoma could see a light wintry mix overnight Wednesday night into Thursday morning. .Thunderstorms... There is a chance of thunderstorms across the area on Friday. A few strong to severe storms are possible, especially during the afternoon and evening. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 3:22 AM CST | Fire Weather Watch | OUN | Alfalfa, Beckham, Blaine, Caddo, Comanche, Custer and 13 more | 13 hr |
| Nov 25, 12:30 PM CST | High Wind Warning | OUN | Alfalfa, Beckham, Blaine, Caddo, Comanche, Cotton and 16 more | 32 hr |
| Nov 25, 12:30 PM CST | Wind Advisory | OUN | Canadian, Carter, Cleveland, Coal, Garvin, Grady and 18 more | 35 hr |
Nearby
Red Flag Warnings in Oklahoma, 2019Red Flag Warnings in Texas, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.